Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.


Durham Research Online
You are in:

Thioridazine and sudden unexplained death in psychiatric patients.

Reilly, J. G. and Ayis, S. A. and Ferrier, I. N. and Jones, S. J. and Thomas, S. H. L. (2002) 'Thioridazine and sudden unexplained death in psychiatric patients.', British journal of psychiatry., 180 (6). pp. 515-522.

Abstract

Background Sudden death has been linked to antipsychotic therapy, but the relative risk associated with specific drugs is unknown. Aims To assess the risk of sudden unexplained death associated with antipsychotic drug therapy and its relation to drug dose and individual agents. Method A case—control study of psychiatric in-patients dying suddenly in five hospitals in the north-east of England and surviving controls matched for age, gender and mental disorder. Logistic regression analysis was used to identify significant risk factors, and odds ratios were calculated. Results Sixty-nine case—control clusters were identified. Probable sudden unexplained death was significantly associated with hypertension, ischaemic heart disease and current treatment with thioridazine (adjusted odds ratio=5.3, 95% CI 1.7-16.2, P=0.004). There was no significant association with other individual antipsychotic drugs. Conclusions Thioridazine alone was associated with sudden unexplained death, the likely mechanism being drug induced arrythmia.

Item Type:Article
Full text:Full text not available from this repository.
Publisher Web site:http://bjp.rcpsych.org/cgi/content/abstract/180/6/515
Record Created:30 May 2007
Last Modified:13 Sep 2011 13:16

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library